Alert archive / Illinois / Flash Flood Warnings in 2019

Flash Flood Warning 32, NWS Lincoln, IL

June 30, 2019Clark County, Edgar County, Illinois

NWS Lincoln, IL issued this flash flood warning at Jun 30, 2019, 5:38 PM CDT for Clark County, Edgar County, Illinois. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2019, 5:38 PM CDT (22:38 UTC)
Expired
Jun 30, 2019, 9:45 PM CDT
In force
4 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

Counties Clark County, IL, Edgar County, IL

The radar

The Evansville,IN radar (KVWX), 118 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 6:15 PM CDTFLASH FLOODWest Union, ILROUTE 1 NORTH OF WEST UNION HAD WATER OVER ROADWAY. TIME ESTIMATED BY CALL CENTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 873 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
873 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1589 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

337 
WGUS53 KILX 302238
FFWILX
ILC023-045-010245-
/O.NEW.KILX.FF.W.0032.190630T2238Z-190701T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
538 PM CDT Sun Jun 30 2019

The National Weather Service in Lincoln has issued a

* Flash Flood Warning for...
  Southwestern Edgar County in east central Illinois...
  Clark County in east central Illinois...

* Until 945 PM CDT.

* At 537 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to three inches of rain have 
  already fallen in portions of the warned area. Flash flooding is 
  expected to begin shortly.

* Some locations that will experience flooding include...
  Marshall, Casey, Martinsville, Kansas, Westfield, Clarksville,
  Oliver, Dennison, West Union, York, Darwin, Orange, West York,
  Lincoln Trail State Park and Bell Ridge.

Additional rainfall amounts of 2 inches is possible in
the warned area.

This includes Interstate 70 between mile markers 128 and 154.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3936 8753 3931 8762 3930 8760 3926 8761
      3925 8759 3925 8757 3922 8757 3916 8765
      3918 8775 3918 8801 3948 8799 3948 8796
      3958 8796 3947 8753

$$

37
2 follow-up statements
501 
WGUS73 KILX 010046
FFSILX

Flash Flood Statement
National Weather Service Lincoln IL
746 PM CDT Sun Jun 30 2019

ILC023-045-010245-
/O.CON.KILX.FF.W.0032.000000T0000Z-190701T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Edgar-Clark-
746 PM CDT Sun Jun 30 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
SOUTHWESTERN EDGAR AND EASTERN CLARK COUNTIES...

At 743 PM CDT, Doppler radar indicated heavy rain has fallen across 
the warned area. Up to four inches of rain have already fallen for 
portions of the area. Flash flooding is already occurring.

Some locations that will experience flooding include...
Marshall, Kansas, Clarksville, Dennison, West Union, Oliver, York,
Darwin, Bell Ridge and Lincoln Trail State Park.

Additional rainfall amounts should be under one half inch in
the warned area, however flooding is expected to continue the next 
few hours.

This includes Interstate 70 between mile markers 139 and 154.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3936 8753 3931 8762 3930 8760 3926 8761
      3925 8759 3925 8757 3922 8757 3916 8765
      3958 8796 3947 8753

$$

37
993 
WGUS73 KILX 010238
FFSILX

Flash Flood Statement
National Weather Service Lincoln IL
938 PM CDT Sun Jun 30 2019

ILC023-045-010247-
/O.EXP.KILX.FF.W.0032.000000T0000Z-190701T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Edgar-Clark-
938 PM CDT Sun Jun 30 2019

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN EDGAR AND EASTERN CLARK
COUNTIES WILL EXPIRE AT 945 PM CDT...

The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.

LAT...LON 3936 8753 3931 8762 3930 8760 3926 8761
      3925 8759 3925 8757 3922 8757 3916 8765
      3958 8796 3947 8753

$$

37

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 4:18 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 30, 4:18 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
418 PM CDT Sun Jun 30 2019

.SHORT TERM...(This evening through Monday)
ISSUED AT 415 PM CDT Sun Jun 30 2019

An MCS over the northeast half of IL into western IN
has a line of strong to severe thunderstorms along and ne of a
Kewanee to Peoria to Bloomington to Robinson line, and tracking
SSE with its outflow boundary pushing sw of I-74 with northerly
wind gusts of 40-60 mph. A new severe thunderstorm watch is in
effect until 9 pm cdt for the rest of east central and southeast
CWA. Convection will likely affect areas along and east of highway
51 through sunset along with the risk of severe storms with
damaging winds, locally heavy rains and possible hail. WPC has
slight chance of excessive rainfall into this evening over ne CWA
especially over east central counties of Champaign, Vermilion,
Douglas and Edgar. Precipitable water values range from 1.3 inches
over far west central IL to 1.7-1.9 inches in east central and ne
IL.

Yet another area of convection with a 2nd developing MCS was over
the upper MS river valley into central/western WI, se MN and ne
Iowa and tracking se. This could bring more chances of convection
to areas mainly ne of I-74 later tonight into early Mon morning.
Muggy lows overnight in the lower 70s.

The best convection chances generally shift ne of CWA by late
Monday morning and Mon afternoon though can not rule out an
isolated thunderstorms from mid afternoon Mon into early Mon
evening near the IN border where CAP/CIN is weaker. Another hot
and humid day Mon with highs in the lower 90s. Heat indices to
once again peak from 97 to 105F similar to today with dewpoints in
the low to mid 70s. May eventually need a heat advisory due to
duration of heat indices peaking from 100-105F.

&&

.LONG TERM...(Monday night through Sunday)
ISSUED AT 415 PM CDT Sun Jun 30 2019

Generally have dry conditions Monday night though isolated
thunderstorms possible until dusk near the IN border. SPC day2
outlook keeps marginal risk over ne IL, ne of a LaSalle-Peru to
Dwight to Watseka line Mon afternoon and Mon evening. Think GFS
may be overdoing the qpf over portions of CWA Mon and Mon night.
The upper level ridge is weakening some on Tuesday allowing
isolated thunderstorms to develop over CWA especially Tue
afternoon into Tue evening in unstable tropical airmass. Highs
Tue of 89-93F with afternoon heat indices in the upper 90s to
around 100F with pockets of heat indices reaching 100-105 from
Lincoln south.

The 12Z model continue to show a flattening upper level ridge over
the Midwest during mid and late week and into the weekend,
allowing more disturbances to bring periodic chances of showers
and thunderstorms to the area as the unstable tropical airmass
lingers much of this week. Very warm and humid weather continues
with highs in the upper 80s to around 90F Wed thru Fri and a bit
cooler for the weekend with highs in the mid to upper 80s Sat and
low to mid 80s Sunday. Heat indices peak in the mid to upper 90s
from Wed thru Fri, and in southeast IL on Saturday and trending
downward a bit during the weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 100 PM CDT Sun Jun 30 2019

The MCS continues to track SSE at 45 mph with a line of strong to
severe thunderstorms over southeast WI and northern IL. A few
showers and thunderstorms have recently developed ahead of this
line in northeast IL, north of Dwight. Strong instability ahead of
this line over central/northern IL with CAPEs of 3300-5200 j/kg.
Line of convection should continue to track SSE across central
and eastern portions of IL during mid and late afternoon, and
diminishing 1st half of this evening. Have thunderstorms with
westerly wind gusts of 30-40 kts from 21Z-24Z, starting soonest
at PIA and BMI, with SPI on sw edge of this convection. MVFR
conditions possible during mid/late afternoon with thunderstorms
especially ne CWA and vsbys possibly down to 1-2 miles in heavy
rains. A break in weather is expected tonight after sunday and
through midday Monday with convection chances focused north/ne of
central IL.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...07
LONG TERM...07
AVIATION...07
Hazardous weather outlook, Jun 30, 4:12 PM CDT, 1 hour 26 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
412 PM CDT Sun Jun 30 2019

ILZ028>031-037-038-043>046-011100-
Champaign-De Witt-Marshall-McLean-Peoria-Piatt-Stark-Tazewell-
Vermilion-Woodford-
412 PM CDT Sun Jun 30 2019

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

There is a slight risk of severe thunderstorms this afternoon and
early evening, as an area of storms moves in from the north.
Damaging winds and locally heavy rains are the primary concern.

The heat index is expected to reach around 100 degrees today.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Heat and humidity will continue much of the week. Heat index
values will reach 95 to 100 degrees during the afternoons, with
the highest heat index on Monday.

While isolated thunderstorms are possible Tuesday, the better
chances of storms will be from Wednesday through Saturday.

Minor flooding along the Illinois River near Peoria should subside
late this week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this evening until 6 pm.

ILZ027-036-040>042-047>052-011100-
Cass-Christian-Fulton-Knox-Logan-Mason-Menard-Morgan-Sangamon-
Schuyler-Scott-
412 PM CDT Sun Jun 30 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

There is a slight risk of severe thunderstorms this afternoon and
early evening, as an area of storms moves in from the north.
Damaging winds and locally heavy rains are the primary concern.

The heat index is expected to reach around 100 degrees today.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Heat and humidity will continue much of the week. Heat index
values will reach 95 to 100 degrees during the afternoons, with
the highest heat index on Monday.

While isolated thunderstorms are possible Tuesday, the better
chances of storms will be from Wednesday through Saturday.

Minor flooding along the Illinois River near Peoria should subside
late this week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this evening until 7 pm.

ILZ053>057-061>063-011100-
Clark-Coles-Cumberland-Douglas-Edgar-Macon-Moultrie-Shelby-
412 PM CDT Sun Jun 30 2019

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

There is a slight risk of severe thunderstorms this afternoon and
early evening, as an area of storms moves in from the north.
Damaging winds and locally heavy rains are the primary concern.

The heat index is expected to reach around 100 degrees today.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Heat and humidity will continue much of the week. Heat index
values will reach 95 to 100 degrees during the afternoons, with
the highest heat index on Monday.

While isolated thunderstorms are possible Tuesday, the better
chances of storms will be from Wednesday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required until 8 pm.

ILZ066>068-071>073-011100-
Clay-Crawford-Effingham-Jasper-Lawrence-Richland-
412 PM CDT Sun Jun 30 2019

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...TONIGHT...

There is a slight risk of severe thunderstorms late this
afternoon into the evening, as an area of storms moves in from
the north. Damaging winds and locally heavy rains are the primary
concern.

The heat index is expected to reach around 100 degrees today.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Heat and humidity will continue much of the week. Heat index
values will reach 95 to 100 degrees during the afternoons, with
the highest heat index on Monday.

While isolated thunderstorms are possible Tuesday, the better
chances of storms will be from Wednesday through Saturday.

Minor flooding will continue along the Little Wabash River at
Clay City through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required late this afternoon into the
evening. The most likely time frame is from 5 pm to 9 pm.

HJS

In the hours before

Local storm report, Jun 30, 5:08 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
508 PM CDT SUN JUN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     DANVILLE                40.14N 87.62W
06/30/2019                   VERMILION          IL   EMERGENCY MNGR

            LARGE LIMBS AND POWER LINES DOWNED IN 700 BLOCK OF SOUTH
            STREET.

&&

SBAKER
Local storm report, Jun 30, 5:14 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
514 PM CDT SUN JUN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     3 ESE LONG CREEK        39.79N 88.78W
06/30/2019                   MACON              IL   EMERGENCY MNGR

            12 POWER POLES REPORTED DOWN ON US 36 BETWEEN SHAW ROAD
            AND COFFEE POT CIRCLE.

&&

SBAKER
Local storm report, Jun 30, 5:27 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
527 PM CDT SUN JUN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     CHAMPAIGN               40.11N 88.26W
06/30/2019                   CHAMPAIGN          IL   911 CALL CENTER

            NUMEROUS TREES REPORTED DOWN THROUGHOUT CHAMPAIGN/URBANA.

&&

SBAKER
Local storm report, Jun 30, 5:28 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
528 PM CDT SUN JUN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     URBANA                  40.11N 88.21W
06/30/2019                   CHAMPAIGN          IL   911 CALL CENTER

            POWER OUTAGES ACROSS THE AREA DUE TO DOWNED TREES.

&&

SBAKER
Local storm report, Jun 30, 5:31 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
531 PM CDT SUN JUN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     FLASH FLOOD      CHAMPAIGN               40.11N 88.26W
06/30/2019                   CHAMPAIGN          IL   PUBLIC

            URBAN STREET FLOODING.

&&

SBAKER
Local storm report, Jun 30, 5:32 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
532 PM CDT SUN JUN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND GST     LONG CREEK              39.80N 88.85W
06/30/2019  E60 MPH          MACON              IL   BROADCAST MEDIA

&&

SBAKER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:01 PM CDTSevere Thunderstorm WarningILXVermilion29 min
Jun 29, 7:06 PM CDTSpecial Weather StatementILXWoodford24 min
Jun 29, 7:14 PM CDTSpecial Weather StatementILXChampaign46 min
Jun 29, 7:25 PM CDTSevere Thunderstorm WarningILXChampaign22 min
Jun 29, 7:30 PM CDTSevere Thunderstorm WarningILXVermilion45 min
Jun 29, 10:11 PM CDTSpecial Weather StatementILXVermilion34 min
Jun 29, 10:16 PM CDTFlash Flood WarningILXVermilion5 hr
Jun 29, 10:43 PM CDTSpecial Weather StatementILXVermilion47 min
Jun 30, 2:05 PM CDTSpecial Weather StatementILXVermilion40 min
Jun 30, 2:39 PM CDTSpecial Weather StatementILXEdgar51 min
Jun 30, 2:46 PM CDTSpecial Weather StatementILXVermilion29 min
Jun 30, 2:51 PM CDTSpecial Weather StatementILXMarshall24 min
Jun 30, 2:59 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion46 min
Jun 30, 3:06 PM CDTSevere Thunderstorm WarningILXMarshall, Stark39 min
Jun 30, 3:16 PM CDTSevere Thunderstorm WarningILXVermilion44 min
Jun 30, 3:27 PM CDTSevere Thunderstorm WarningILXEdgar, Vermilion48 min
Jun 30, 3:54 PM CDTSpecial Weather StatementILXChampaign, DeWitt, Logan, Peoria, Piatt, Tazewell36 min
Jun 30, 3:59 PM CDTSevere Thunderstorm WarningILXEdgar, Vermilion22 min
Jun 30, 4:06 PM CDTSevere Thunderstorm WarningILXChampaign39 min
Jun 30, 4:08 PM CDTSevere Thunderstorm WarningILXChampaign, Edgar, Vermilion35 min
Jun 30, 4:14 PM CDTFlash Flood WarningILXChampaign, Douglas, Edgar, Vermilion6 hr
Jun 30, 4:35 PM CDTSpecial Weather StatementILXChristian, Clark, Coles, Crawford, Cumberland, Douglas and 4 more55 min
Jun 30, 4:46 PM CDTSevere Thunderstorm WarningILXClark, Edgar44 min
Jun 30, 4:49 PM CDTSevere Thunderstorm WarningILXMacon, Moultrie, Piatt41 min
Jun 30, 5:16 PM CDTSevere Thunderstorm WarningILXColes16 min
Jun 30, 5:48 PM CDTSpecial Weather StatementILXChristian, Clay, Crawford, Effingham, Jasper, Lawrence and 1 more57 min
Jun 30, 6:05 PM CDTSevere Thunderstorm WarningILXCrawford, Jasper40 min
Jun 30, 6:17 PM CDTSevere Thunderstorm WarningILXCrawford, Lawrence43 min
Jun 30, 6:20 PM CDTSevere Thunderstorm WarningILXCrawford, Jasper27 min
Jun 30, 6:46 PM CDTSpecial Weather StatementILXClay, Richland29 min

Nearby

Flash Flood Warnings in Illinois, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.